Show simple item record

dc.contributor.authorAntolin, Yago
dc.contributor.authorMartino, Armando
dc.contributor.authorVentura Capell, Enric
dc.contributor.otherUniversitat Politècnica de Catalunya. Departament de Matemàtiques
dc.date.accessioned2017-03-02T15:58:36Z
dc.date.available2017-03-02T15:58:36Z
dc.date.issued2016-11-16
dc.identifier.citationAntolin, Y., Martino, A., Ventura, E. Degree of commutativity of infinite groups. "Proceedings of the American Mathematical Society", 16 Novembre 2016, vol. 145, núm. 2, p. 479-485.
dc.identifier.issn0002-9939
dc.identifier.urihttp://hdl.handle.net/2117/101873
dc.descriptionFirst published in Proceedings of the American Mathematical Society in volum 145, number 2, 2016, published by the American Mathematical Society
dc.description.abstractWe prove that, in a finitely generated residually finite group of subexponential growth, the proportion of commuting pairs is positive if and only if the group is virtually abelian. In particular, this covers the case where the group has polynomial growth (i.e., virtually nilpotent groups, where the hypothesis of residual finiteness is always satisfied). We also show that, for non-elementary hyperbolic groups, the proportion of commuting pairs is always zero.
dc.format.extent7 p.
dc.language.isoeng
dc.subjectÀrees temàtiques de la UPC::Matemàtiques i estadística::Àlgebra
dc.subject.lcshGroup theory
dc.subject.lcshAbelian groups
dc.subject.lcshInfinite groups
dc.subject.otherAbelian groups
dc.subject.otherDegree of commutativity
dc.subject.otherPolynomial growth
dc.titleDegree of commutativity of infinite groups
dc.typeArticle
dc.subject.lemacGrups, Teoria de
dc.subject.lemacGrups abelians
dc.subject.lemacGrups infinits
dc.contributor.groupUniversitat Politècnica de Catalunya. MD - Matemàtica Discreta
dc.identifier.doi10.1090/proc/13231
dc.description.peerreviewedPeer Reviewed
dc.subject.amsClassificació AMS::20 Group theory and generalizations::20P05 Probabilistic methods in group theory
dc.rights.accessOpen Access
local.identifier.drac19739687
dc.description.versionPostprint (author's final draft)
dc.relation.projectidinfo:eu-repo/grantAgreement/MINECO/1PE/MTM2014-54896-P
local.citation.authorAntolin, Y.; Martino, A.; Ventura, E.
local.citation.publicationNameProceedings of the American Mathematical Society
local.citation.volume145
local.citation.number2
local.citation.startingPage479
local.citation.endingPage485


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record

All rights reserved. This work is protected by the corresponding intellectual and industrial property rights. Without prejudice to any existing legal exemptions, reproduction, distribution, public communication or transformation of this work are prohibited without permission of the copyright holder